Florida, 2015Hail in Florida, June 9, 2015
June 9, 2015 · NWS MFL · 1 event in 1 county or zone
A moist and unstable environment resulted in scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable environment resulted in scattered afternoon showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 9, 12:39 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 9, 12:39 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
139 PM EDT TUE JUN 9 2015
.AVIATION...
CONVECTION FIRING OVER MIAMI-DADE COUNTY EARLY THIS
AFTERNOON...WITH DEVELOPMENT IMMINENT OVER COLLIER AND BROWARD
COUNTIES. LESS LIKELY IS TSRA OVER PBI...WHERE NO TEMPO GROUP
EXISTS. AFTER DIURNAL CONVECTION WANES...VFR CONDITIONS WITH
LIGHT/CALM WINDS ARE EXPECTED THROUGH MID-MORNING WEDNESDAY.
&&
.PREV DISCUSSION... /ISSUED 1049 AM EDT TUE JUN 9 2015/
UPDATE...
GENERALLY WEAK EAST TO SOUTHEAST SURFACE FLOW WILL PREVAIL THROUGH
THE DAY WITH HIGH PRESSURE POSITIONED EAST OF THE BAHAMAS. LATEST
HRRR AND OTHER SHORT TERM HI-RES MODELS CONTINUE TO INDICATE THE
MAIN CONVECTIVE INITIATION ACROSS THE EXTREME SOUTHERN PORTION OF
THE PENINSULA AND EXTENDING ACROSS MUCH OF THE INTERIOR AND GULF
COASTAL AREAS DUE TO SEA BREEZE INTERACTIONS AND ASSOCIATED
OUTFLOWS. BELIEVE CONVECTION MAY BE A BIT MORE ROBUST THIS
AFTERNOON THAN YESTERDAY. 12Z MFL SOUNDING SHOWS STEEPER LAPSE
RATES WITH SB CAPE VALUES OF 2000+ J/KG...QUITE A BIT HIGHER THAN
YESTERDAY MORNING/S SOUNDING. POP AND WEATHER GRIDS FOR LATER
THIS AFTERNOON CURRENTLY LOOK GOOD...ONLY ADJUSTED WEATHER
ELEMENTS FOR THE LATE MORNING AND EARLY AFTERNOON PERIODS TO
ACCOUNT FOR THE LATEST TRENDING.
PREV DISCUSSION... /ISSUED 803 AM EDT TUE JUN 9 2015/
AVIATION...
AFTER QUIET START TO THE DAY...NUMEROUS SHOWERS AND THUNDERSTORMS
ARE FORECAST TO DEVELOP THIS AFTERNOON. BEST COVERAGE WILL BE
INTERIOR OF TERMINALS...BUT FELT 60-70 POP WARRANTED TEMPO GROUPS
AT MOST SITES BETWEEN 18-22Z. GUSTY WINDS AND SIGNIFICANT...BUT
BRIEF...RESTRICTIONS POSSIBLE IN AND NEAR CONVECTION.
OTHERWISE...SE WINDS 10 KTS DURING DAY...LIGHT/CALM OVERNIGHT.
PREV DISCUSSION... /ISSUED 334 AM EDT TUE JUN 9 2015/
DISCUSSION...
TODAY AND WEDNESDAY...COUPLE OF FACTORS FOR INCREASED CHANCES OF
SHOWERS/THUNDERSTORMS ACROSS THE PENINSULA TODAY AND WEDNESDAY AND
FOR THE FOCUS OF THE CONVECTION TO START SHIFTING TO THE NORTHERN
AND EASTERN PORTIONS OF THE PENINSULA. ONE IS AN INFLUX OF
TROPICAL MOISTURE AND THE OTHER IS THE STEERING FLOW SHIFTING TO
THE WEST AND SOUTHWEST IN THE LOWER TO MID LEVELS. THE GLOBAL
MODEL CONSENSUS AND RECENT SATELLITE DERIVED PWAT ESTIMATES
INDICATE THAT TROPICAL MOISTURE IS ENTERING INTO THE SOUTHERN PART
OF THE FLORIDA STRAITS AND THE CENTRAL BAHAMAS. THE GUIDANCE
CONSENSUS INDICATES THAT MOISTURE CONTINUING TO LIFT NORTHWARD AS
THE LOW LEVEL FLOW BECOMES MORE SOUTHERLY TODAY AND WEDNESDAY.
FORECAST SOUNDINGS INDICATE THAT REGIONAL PWAT'S COULD BE IN THE
1.8 TO 2 INCH RANGE TODAY AND AROUND 1.8 INCHES ON WEDNESDAY. EVEN
THOUGH THE GUIDANCE TREND THE LAST FEW DAYS HAS BEEN INDICTING A
WEAK UPPER LEVEL RIDGE BUILDING INTO THE EASTERN GULF TODAY INTO
WEDNESDAY...THE HIGH MOISTURE CONTENT AND THE DIURNALLY DRIVEN
CONVECTION IS NOT FORECAST TO BE HAMPERED WITH THE GUIDANCE
INDICATING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
THE PENINSULA...WITH THE AFOREMENTIONED STEERING FLOW FOCUSING THE
GREATEST COVERAGE ACROSS THE INTERIOR AND EASTERN PART OF THE
PENINSULA THIS AFTERNOON AND WEDNESDAY AFTERNOON.
FOR THURSDAY AND FRIDAY...THE PREVIOUS GUIDANCE TREND WAS A DRYING
TREND DURING THIS PERIOD WITH AN UPPER LEVEL RIDGE FORECAST TO BUILD
INTO THE EASTERN GULF. BUT THE MOST RECENT GUIDANCE NOW INDICATES
THAT UPPER LEVEL RIDGE SHIFTED SOME TO THE EAST WITH AN UPPER
LEVEL TROUGH FORECAST ACROSS THE CENTRAL GULF. THAT COMBINED WITH
LINGERING DEEP MOISTURE ACROSS THE REGION WILL ALLOW FOR
SCATTERED SHOWERS/THUNDERSTORMS ON THURSDAY WITH THE FOCUS
SHIFTING TO THE INTERIOR AND WEST AS HIGH PRESSURE AND EASTERLY
FLOW RETURNS TO THE REGION. BY FRIDAY LESS SHOWER/THUNDERSTORM
ACTIVITY IS FORECAST AS SURFACE HIGH PRESSURE CONTINUES TO BUILD
INTO THE REGION.
FOR THE UPCOMING WEEKEND...THE GLOBAL MODELS DIVERGE OVER THE
WEEKEND ON THE AVAILABLE MOISTURE WITH THE GFS INDICATING DEEP
MOISTURE ACROSS THE EASTERN GULF AND SOUTH FLORIDA WITH SURFACE
HIGH PRESSURE ENTRENCHED ACROSS THE FLORIDA PENINSULA. NEVER THE
LESS...SCATTERED SHOWERS/THUNDERSTORMS FORECAST OVER THE WEEKEND
WITH AVAILABLE GUIDANCE INDICATING AVAILABLE MOISTURE TO SUPPORT
CONVECTIVE ACTIVITY.
RECENT SAHARAN AIR LAYER/SAL FORECASTS INDICATE THE SAL MIGHT ENTER
INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY AND LINGERING ACROSS
THE REGION INTO FRIDAY. THE MOST LIKELY IMPACT WILL BE JUST HAZIER
SKIES THAN USUAL.
THERE WILL BE AN INCREASED CHANCE OF RIP CURRENTS ACROSS THE
ATLANTIC COAST BEACHES THIS WEEK. A SLIGHT RISK IS EXPECTED TODAY
AND WILL INCREASE TO A MODERATE RISK WEDNESDAY THROUGH THE LATER
PART OF THE WEEK AS SURFACE HIGH PRESSURE AND INCREASED WINDS
AND SEAS RETURN TO THE REGION LATER THIS WEEK.
MARINE...
REGIONAL WINDS WILL BE SOUTHEASTERLY AROUND 10 KNOTS OR LESS
TODAY THROUGH THURSDAY. BY FRIDAY REGIONAL WINDS ARE FORECAST TO
INCREASE TO THE 10 TO 15 KNOT RANGE BUT COULD APPROACH 16 TO 18
KNOTS IN THE OFF SHORE GULF WATERS...WITH SEAS POSSIBLY REACHING 3
TO 4 FEET IN PORTIONS OF THE ATLANTIC AND GULF WATERS DURING THIS
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 89 73 88 / 40 60 30 40
FORT LAUDERDALE 75 89 76 88 / 40 50 20 40
MIAMI 75 89 76 89 / 40 50 20 40
NAPLES 74 89 75 90 / 50 50 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM...10/CD
LONG TERM....10/CD
AVIATION...23/SK
Hazardous weather outlook, Jun 9, 10:16 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT TUE JUN 9 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100330-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1116 AM EDT TUE JUN 9 2015
...A FEW STRONG THUNDERSTORMS THIS AFTERNOON...
...WATERSPOUTS POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ON AREA
BEACHES.
THUNDERSTORMS: THUNDERSTORMS ARE LIKELY TO DEVELOP THIS
AFTERNOON...ESPECIALLY OVER INTERIOR SOUTH FLORIDA. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY THREAT. TORRENTIAL
DOWNPOURS ARE ALSO LIKELY. A FEW THUNDERSTORMS MAY BECOME STRONG
WITH GUSTY WINDS AND HAIL.
WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON AREA WATERS.
WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 55
MPH.
HAIL: HAIL TO THE SIZE OF DIMES IS POSSIBLE IN THE STRONGEST
THUNDERSTORMS.
FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS MAY
LEAD TO LOCALIZED URBAN FLOODING.
VISIBILITY: PATCHY FOG IS POSSIBLE LATE TONIGHT ALONG ALLIGATOR
ALLEY IN THE VICINITY OF THE MUD LAKE FIRE COMPLEX.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
CHANCES FOR THUNDERSTORMS WILL REMAIN THROUGH THE PERIOD. THE
PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING. HEAVY RAINFALL IS ALSO POSSIBLE. A FEW THUNDERSTORMS
MAY BECOME STRONG WITH GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
KONARIK
In the hours before
Local storm report, Jun 9, 10:55 AM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM WATER SPOUT 2 E JUNO BEACH 26.88N 80.02W
06/07/2015 AMZ650 FL BROADCAST MEDIA
SPOTTER OBSERVED THREE WATERSPOUTS WITHIN AN HOUR.
&&
EVENT NUMBER MFL1500097
KONARIKSpecial weather statement, Jun 9, 12:15 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT TUE JUN 9 2015
FLZ073-091800-
INLAND MIAMI-DADE COUNTY FL-
115 PM EDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN MIAMI-DADE COUNTY UNTIL 200
PM EDT...
* AT 115 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SHARK
VALLEY OBS TOWER TO INTERSECTION KROME AND KENDALL DRIVE...AND
MOVING NORTH AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORTYMILE BEND...MICCOSUKEE RESORT...INTERSECTION KROME AND KENDALL
DRIVE...SHARK VALLEY OBS TOWER...THE HAMMOCKS AND KENDALL WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2596 8086 2593 8039 2564 8045 2564 8085
TIME...MOT...LOC 1715Z 180DEG 11KT 2569 8063 2567 8049
KONARIK
Special weather statement, Jun 9, 12:53 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT TUE JUN 9 2015
FLZ071>073-091845-
INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
153 PM EDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR SOUTH CENTRAL BROWARD AND NORTH CENTRAL
MIAMI-DADE COUNTIES UNTIL 245 PM EDT...
* AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 7 MILES SOUTHWEST OF INTERSECTION
KROME AND U.S. 27 TO NEAR DORAL...AND MOVING NORTH AT 15 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...MIRAMAR...DAVIE...SUNRISE...WESTON...INTERSECTION
U.S. 27 PINES BLVD...INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...MILE MARKER 30 ON ALLIGATOR ALLEY...EAST TOLL GATE ON
ALLIGATOR ALLEY...INTERSECTION KROME AND U.S. 27 AND SOUTHWEST
RANCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2618 8066 2613 8034 2576 8042 2579 8057
TIME...MOT...LOC 1753Z 171DEG 12KT 2590 8053 2584 8041
KONARIK
Hail, Miami-Dade
- When
- June 9, 1:18 PM EST
- Where
- Miami-Dade County, 6.13 mi NW of Pennsuco
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 25.950, -80.431
A trained spotter reported penny-sized hail near the intersection of US 27 and Krome Avenue.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Louisiana, June 9, 20151 death · $5,000 · 1 in hail · 3 events
- Flash Flood and Flooding in Vermont, June 9 to 10, 2015$1.3 million · 5 events
- Flooding in Missouri, June 9 to 30, 2015$255,000 · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 9, 2015$178,000 · 55 kt wind · 6 events
- Tornado and Flash Flooding in South Carolina, June 9, 2015$65,000 · EF0 · 26 events
- Hail and Damaging Winds in Georgia, June 9, 2015$103,000 · 1 in hail · 12 events
- Flash Flood and Damaging Winds in Texas, June 9, 2015$100,000 · 61 kt wind · 6 events
- Flood and Damaging Winds in Massachusetts, June 9, 2015$36,000 · 50 kt wind · 9 events
- Damaging Winds in Georgia, June 9, 20151 injured · $32,000 · 55 kt wind · 3 events
- Flash Flooding in Nevada, June 9 to 10, 2015$35,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 9, 2015$18,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Wind in North Carolina, June 9, 2015$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588931.